Ask a doctor

Right Eye Closed After Botox

I had Botox on the 3rd of April 2009. On the 3rd day after Botox, my right eyelid drooped completely,and now, my eye is in a sleeping position. I can't see anything using that eye because it is fully closed. My doctor is not available for me. Will it ever open again? When? What can I do about this?

Doctor Answers (2)

It will improve 100% after the Botox wears off

+1

A drooping eyelid after Botox is usually due to the unusual effect of Botox migrating into the muscles of the lid, preventing it from opening. When this happens, you may have to wait for the Botox to wear off before you see resolution of the problem. The good this is that Botox always goes away and you will be back to baseline within 3 to 6 months. In the meantime, there are drops that your doctor can prescribe that may help elevate the lid a few mm, but will not lift the lid completely. Good luck.


New York Plastic Surgeon
5.0 out of 5 stars 55 reviews

You may need to visit your regular dermatologist or get in to see another dermatologist

+1

Thank you for your question.

It is very unfortunate that you are experiencing eyelid ptosis (drooping) due to your Botox injection. The main cause for this is incorrect placement of the Botox injection, if it is truly due to the injection itself. Botox wears off in about 3-4 months, but this would be unacceptable for you in the state you are describing.

However, there is an option for you. You can try Iopidine (apraclonidine) eye drops, one to two drops three times daily, to help open up the eye by raising the eyelid. It is important that you don't have a history of low intraocular pressure, hypersensitivity to this class of medication, or that you aren't taking other glaucoma eye drops. In any case, this would require you to visit your dermatologist, or another dermatologist, to make an assessment and see if this is the right choice for you. It will work, but may not raise your eyelid completely - however, I think you will be pleased with any improvement at this point.

Hope this helps!

Don Mehrabi, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.